Welcome! I am Dr. Altman, a licensed veterinarian and happy to answer your questions today.
Eating two tablets that is in his dosage range is very safe. The company that makes Trifexis - Elanco - has done a very good toxicity study to determine if giving this medication at 3 or even 5 times the normal dose is toxic
and giving 3 doses at one time was shown to be safe for dogs therefore Goose should be perfectly fine with eating two of these tablets.
The most common side effects that Trifexis can cause such as vomiting or diarrhea are what you are seeing and likely related to the ingestion of two tablets versus just the one.
I will give you basic guidelines to treat his gi upset but if this continues overnight or progresses then please have him seen by a veterinarian. What you are seeing with the drooling is related to nausea (increased salivation, licking
lips, eating grass) and should subside overnight but minimizing anything orally is key to allowing these signs to pass. If they are not resolving then injectable medications will be warranted to reduce his symptoms since anything orally will be vomited up and not have full effect.
1- Keep indoors to avoid eating grass/ leaves until morning and remove water if this is even increasing his nausea or repeating his vomiting
2- Offer a small amount of water (1-2 teaspoons hourly) for a few hours beginning in the morning
3- Start Pepcid (famotidine
) 20mg 1 tablet every 12 hours OR prilosec (omeprazole) 40 mg (2 tablets) daily for the next 3 days with the second administration of water (crushed if needed)
4-If no vomiting, offer small amount of white rice and boiled boneless or ground chicken
or ground beef. For example, one tablespoon hourly for a few hours then slowly start to increase the amount while reducing the frequency. Keep on this diet for several days then wean into regular diet.
5- If vomiting continues after doing the above, I would encourage having your family veterinarian perform an examination to determine the next step to getting Goose comfortable whether more aggressive care is warranted to control his vomiting.
Indications your dog should be seen by a veterinary er sooner include: sticky gums that are pale, yellow, blue, purple, temperature rectally >103.5, progressive lethargy with less responsiveness to you, vomiting or diarrhea that includes blood, resting respiratory rate (breaths per minute) >60, swollen abdomen.
If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!
If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. Altman..." or "Dogdoc4u..." and others will leave the questions for me. Good luck to you both!!!